advertisement
Question
Posted by: Tellie1980 | 2012-09-03

Diet pills and diabetes

good day

I''m type 2 diabetic take glucophage 500mg twice a day, would like to know if there is any diet pills that i can use to help me lose the weight?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Tellie1980
If you are a type 2 diabetic and are using Glucophage 500 mg twice a day then it is vital that you should be under the guidance of a registered dietitian if you want to lose weight. It is essential for anyone with insulin resistance or diabetes to consult a registered dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your diabetes, medications and other conditions such as overweight and raised blood lipid levels, into account when working out a diet for you, which will be based on low-fat foods with a low glycaemic index (GI). This type of diet will already cause weightloss. Click on 'Diet & Nutrition' at the top of this page and then on 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. Ask your doctor what type of exercise you are allowed to do and get more active, e.g. start going for brisk walks for about 30 min every day, BUT only if your doctor gives permission. When you consult the registered dietitian and she/he has assessed you and your diabetic diet, ask the dietitian if the use of Xenical (orlistat) or Ciplatrim (sibutramine) is indicated. Diabetics should under no circumstances take over-the-counter slimming pills as these products can interfere with your diabetic medication and cause very serious side-effects.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2012-09-04

Dear Tellie1980
If you are a type 2 diabetic and are using Glucophage 500 mg twice a day then it is vital that you should be under the guidance of a registered dietitian if you want to lose weight. It is essential for anyone with insulin resistance or diabetes to consult a registered dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your diabetes, medications and other conditions such as overweight and raised blood lipid levels, into account when working out a diet for you, which will be based on low-fat foods with a low glycaemic index (GI). This type of diet will already cause weightloss. Click on 'Diet & Nutrition' at the top of this page and then on 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. Ask your doctor what type of exercise you are allowed to do and get more active, e.g. start going for brisk walks for about 30 min every day, BUT only if your doctor gives permission. When you consult the registered dietitian and she/he has assessed you and your diabetic diet, ask the dietitian if the use of Xenical (orlistat) or Ciplatrim (sibutramine) is indicated. Diabetics should under no circumstances take over-the-counter slimming pills as these products can interfere with your diabetic medication and cause very serious side-effects.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement